MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-18
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Thrombosis (2100)
Date of Event 10/24/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned and the stent remains in the patient anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of death and thrombosis are listed in the xience alpine, everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 3.5 x 12mm xience alpine is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the patient presented with an acute myocardial infarction.The patient was administered aspirin 300 mg while being transferred to the hospital by ambulance and effient was administered just prior to the procedure.The procedure was to treat a non-tortuous, non-calcified distal left anterior descending (lad) coronary artery with a thrombotic occlusion that was 99% stenosed.Thrombosis was confirmed by angiography and was aspirated.Pre-dilatation was performed and a 3.5 x 18mm xience alpine stent was deployed in the distal lad.Some of the thrombosis migrated to the peripheral part of the vessel and there was some thrombosis remaining proximal to the deployed 3.5 x 18 xience alpine stent.Thus, a 3.5 x 12mm xience alpine stent was deployed proximal to the other stent.The stents were confirmed to be well apposed to the vessel wall.Thrombosis started to form again and the vessel was occluded.Thrombosis also formed in the left circumflex (cx).Therefore, thrombus aspiration was performed repetitively, but the occlusion continued.Algatroban was administered but the patients condition deteriorated and the patient died due to cardiac arrest as a result of the thrombotic occlusion of the lad and cx.It was noted that the thrombosis formation was likely inflicted by heparin-induced thrombocytopenia (hit) and that there was no correlation between the cause of the thrombosis formation and the xience alpine stents.The patient had also stopped taking their prescribed medication for diabetes/hypertension, which is assumed to have largely caused the thrombus formation.An autopsy was not performed.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6999750
Report Number2024168-2017-08642
Device Sequence Number13692086
Product Code NIQ
UDI-Device Identifier08717648199530
UDI-Public08717648199530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Catalogue Number1125350-18
Device Lot Number7071441
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 3.5 X 12MM XIENCE ALPINE
Outcome Attributed to Adverse Event Death;
Patient Age69 YR